The Mathematica Journal
Volume 9, Issue 3

Search

In This Issue
Articles
Tricks of the Trade
In and Out
Trott's Corner
New Products
New Publications
Calendar
News Bulletins
New Resources
Letters
Classifieds

Download This Issue 

About the Journal
Editorial Policy
Staff and Contributors
Submissions
Subscriptions
Advertising
Back Issues
Contact Information

Algebraic Construction of Smooth Interpolants on Polygonal Domains
Elisabeth Anna Malsch
Gautam Dasgupta

Conclusion

The resulting interpolants are smooth and bounded within their respective domains and the sum of any set of interpolants is one. The functions are linearly independent. Examples of the smooth and bounded behavior of the functions are shown in the figures. The convex polygon shape functions automatically satisfy constant and linear fields. This is not the case for the concave or multiply connected domain representation. Nevertheless, the linearity constraint can be imposed on the representation.

This type of interpolant is distinctly different from the available interpolant and shape function formulations, since each interpolant is constructed to satisfy the required conditions exactly: smoothness, boundedness, linearity on sides, and the linear field conditions. Using this algebraic construction, closed-form interpolants satisfying different field properties can also be derived.



     
About Mathematica | Download Mathematica Player
© Wolfram Media, Inc. All rights reserved.